Previous |  Up |  Next


inverse measure; inverse probability distribution; Laplace transform; variance function
In this paper we will deal with the determination of the inverse of a dichotomous probability distribution. In particular it will be shown that a dichotomous distribution admit inverse if and only if it corresponds to a random variable assuming values $(0,a)$, $\,a\in \Bbb R^{+}$. Moreover we will provide two general results about the behaviour of the inverse distribution relative to the power and to a linear transformation of a measure.
[1] Dieudonné J.: Infinitesimal Calculus. Houghton Hifflin, Boston, 1971. MR 0349286
[2] Guest P.B.: Laplace transforms and an introduction to distributions. Series mathematics and its applications, Ellis Horwood, 1991. MR 1287158 | Zbl 0734.44002
[3] Mora M.: Classification des functions-variance cubiques des families exponentielles. C.R. Acad. Sci. Paris 302 sér. 1, 16 (1986), 582-591. MR 0844163
[4] Letac G., Mora M.: Natural real exponential families with cubic variance functions. The Annals of Statistics 18 (1990), 1-37. MR 1041384 | Zbl 0714.62010
[5] Morris C.N.: Natural exponential families with quadratic variance functions. The Annals of Statistics 10 (1982), 65-80. MR 0642719 | Zbl 0498.62015
[6] Sacchetti D.: Inverse distributions: an example of non existence. Accademia di scienze, lettere ed arti di Palermo, 1993.
[7] Serrecchia A.: Inverse distributions. Publ. de l'Inst. de Stat. de l'Univ. de PARIS XXXI 1 (1986), 71-85. MR 0903423 | Zbl 0651.62010
[8] Seshadri V.: The Inverse Gaussian Distribution. Clarendon Press, Oxford, 1993. MR 1306281 | Zbl 0942.62011
[9] Tweedie H.C.K.: Inverse statistical deviates. Nature (1945), 155-453. MR 0011907
Partner of
EuDML logo